Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 1, 2019, 8:14 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 1, 2019, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 19 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:24 PM CDT | FLASH FLOOD | Amarillo, TX | MULTIPLE WATER RESCUES ONGOING IN AMARILLO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.2
The text
As transmitted.
965
WGUS54 KAMA 020114
FFWAMA
TXC375-381-020415-
/O.NEW.KAMA.FF.W.0003.190602T0114Z-190602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
814 PM CDT Sat Jun 1 2019
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northeastern Randall County in the Panhandle of Texas...
Southeastern Potter County in the Panhandle of Texas...
* Until 1115 PM CDT.
* At 813 PM CDT, emergency management officials reported
thunderstorms producing heavy rain across the warned area, leading
to Interstate 40 and Coulter and Bell being flooded with water
rescues in progress. One to four inches of rain have already
fallen. Flash flooding is ocurring.
* Some locations that will experience flooding include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3494 10199 3533 10197 3533 10165 3509 10166
3497 10181
$$
Ferguson4 follow-up statements
687
WGUS74 KAMA 020118
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
818 PM CDT Sat Jun 1 2019
TXC375-381-020415-
/O.CON.KAMA.FF.W.0003.000000T0000Z-190602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randall TX-Potter TX-
818 PM CDT Sat Jun 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...
At 817 PM CDT, emergency management reported heavy rain due to
thunderstorms over Amarillo. Multiple water rescues are in progress
across Amarillo. Two to four inches of rain have already
fallen. Flash flooding is expected.
Some locations that will experience flooding include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3494 10199 3533 10197 3533 10165 3509 10166
3497 10181
$$
Ferguson660
WGUS74 KAMA 020200
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
900 PM CDT Sat Jun 1 2019
TXC375-381-020415-
/O.CON.KAMA.FF.W.0003.000000T0000Z-190602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randall TX-Potter TX-
900 PM CDT Sat Jun 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...
At 849 PM CDT, emergency management reported multiple ongoing and
pending water rescues due to heavy rain over Amarillo. One to four
inches of rain have already fallen. Flash flooding is ocurring.
Some locations that will experience flooding include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3494 10199 3533 10197 3533 10165 3509 10166
3497 10181
$$
Ferguson325
WGUS74 KAMA 020256
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
956 PM CDT Sat Jun 1 2019
TXC375-381-020415-
/O.CON.KAMA.FF.W.0003.000000T0000Z-190602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randall TX-Potter TX-
956 PM CDT Sat Jun 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...
At 955 PM CDT, emergency management reported water rescues due to
heavy rain in Amarillo. One to four inches of rain have already
fallen with up to another half inch possible. Flash flooding is
occurring.
Some locations that will experience flooding include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3494 10199 3533 10197 3533 10165 3509 10166
3497 10181
$$
Ferguson742
WGUS74 KAMA 020405
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
1105 PM CDT Sat Jun 1 2019
TXC375-381-020415-
/O.EXP.KAMA.FF.W.0003.000000T0000Z-190602T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randall TX-Potter TX-
1105 PM CDT Sat Jun 1 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN RANDALL AND SOUTHEASTERN
POTTER COUNTIES WILL EXPIRE AT 1115 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed any and all remaining road
closures.
LAT...LON 3494 10199 3533 10197 3533 10165 3509 10166
3497 10181
$$
FergusonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:47 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 1, 6:47 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 647 PM CDT Sat Jun 1 2019 .AVIATION... For the 00z TAFs... Scattered to numerous thunderstorms expected to continue for the next several hours, with general trend to spread east. Occasional MVFR visibilities and variable winds gusting above 35 in thunderstorms can be expected. Otherwise, VFR conditions expected to prevail, with MVFR ceilings expected between 12z and 19z Sunday. Cockrell && .PREV DISCUSSION... /Issued 409 PM CDT Sat Jun 1 2019/ SHORT TERM...This Afternoon through Tonight... Evidence of shortwave trough with ample lift riding the backside of a ridge axis extending from the TX/NM border up into northwestern CO. A surface trough is also noted in the Raton Mesa extending southwest in northeast NM and clipping the western OK Panhandle. A quasi dryline was just east of the surface trough extending southeast from near Dalhart to Amarillo. Finally, there a westward advancing outflow boundary from storms in the eastern Panhandles now near Spearman to Claude. Convection initiated along the surface trough dryline intersection around 18z while other less intense storms continue to fire along the outflow boundary in the eastern Texas Panhandle. The overall environment this afternoon is characterized by modest low level and mid level theta-E advection from 850mb to 700mb. Surface dew points are in the high 50s to low 60s across most of the Panhandles. The combination of low and mid level lapse rates amidst cool 500mb temperatures support MLCAPE values of 2000 to 3000 J/kg. Surface temperatures in the mid 80s result in LCLs around 1000 m in the eastern zones to around 2000 m in the western zones. Even though the mid level winds are only around 20 to 30 knots, good directional shear is noted, resulting in 30 to 40 knots of effective bulk shear. A large supercell has already been sampled in this environment and is ongoing northwest of Dalhart as of 21z. Right mover storm motion will take this storm southeast at around 15 knots into better moisture and instability. The only caveat is how the outflow boundary might affect the storm as it moves west, however this might act to enhance inflow based on current boundary orientation. Very large hail and damaging RFD winds along with a few microburst will be possible with this storm and any other discrete supercells that can form. Strong rotation in the mesocyclone has been noted via radar base velocity, but the high LCL height and lack of better low level helicity should keep tornado risk low. However, low level helicity is expected to improve during the evening hours as the storm moves into better moisture, so the tornado threat will have to be monitored closely. Storm coverage will increase into the evening as convective mode becomes more linear (already showing signs of this in eastern NM) with more LSA associated with shortwave and increased convergence along the surface trough. DCAPE around 1000 to 1500 J/kg will support severe gust with any bowing segments this evening. Storms should exit the area between 06z and 12z, with a few lingering storms developing in the eastern Panhandles on outflow boundaries after 06z. Ward LONG TERM...Sunday through Saturday... Slow-moving digging mid-level trof will advance eastward through southwest CONUS Sunday through Tuesday night toward Texas and Oklahoma Panhandles. Models then generally agree that trof will move more quickly Wednesday and Thursday, most likely crossing the Panhandles on Thursday. This pattern supports continued feed of deep rich moisture into the Panhandles with corresponding support for increased instability. Shear expected to be maximized on Sunday afternoon and evening with values of 35 to 50 kt expected. Severe thunderstorms likely to occur Sunday afternoon and evening. Very high PWATs are forecast to be in place from Sunday evening through Wednesday, with the threat of heavy rains continuing through Wednesday night. Shear values Monday through Wednesday night are expected to be generally below 30 kt, with threat for widespread severe weather not expected to be as high as on Sunday. Severe thunderstorms will still be possible Monday through Wednesday night, but daily thunderstorm activity will alter the environment, setting the stage for future developments. Expect thunderstorm activity to temporarily come to an end Friday and Friday night with the departure of the mid-level trof. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 81 61 82 63 / 80 60 60 30 40 Beaver OK 61 83 64 85 65 / 40 30 70 30 40 Boise City OK 54 81 58 85 59 / 40 50 50 30 50 Borger TX 61 83 64 85 65 / 80 50 60 20 40 Boys Ranch TX 61 82 62 85 62 / 60 60 60 30 60 Canyon TX 62 82 62 83 63 / 70 60 60 30 40 Clarendon TX 64 81 63 83 65 / 60 50 60 30 30 Dalhart TX 56 80 59 85 59 / 70 60 60 30 60 Guymon OK 58 82 62 85 62 / 40 40 60 20 50 Hereford TX 62 83 61 83 62 / 70 60 60 40 50 Lipscomb TX 62 83 65 84 66 / 50 30 70 40 40 Pampa TX 61 80 62 81 63 / 60 40 60 30 40 Shamrock TX 65 81 65 83 67 / 80 30 60 30 30 Wellington TX 66 83 66 85 67 / 80 30 60 30 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/03
Hazardous weather outlook, Jun 1, 3:57 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 PM CDT Sat Jun 1 2019 OKZ001>003-TXZ001>020-317-021100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 357 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Scattered to numerous thunderstorms are expected. Some storms will become severe through this evening. Large hail, damaging winds and locally heavy rainfall are the main threats from these storms, however an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will likely be some threat for severe storms each afternoon and overnight period through Wednesday. Heavy rainfall will also accompany these storms and repeated days of thunderstorms producing heavy rainfall will likely lead to an increasing threat for flooding through Wednesday night. Thunderstorms may also occur Thursday and Thursday night. Currently, it appears the greatest potential for large hail, and damaging winds and tornadoes will be Sunday afternoon and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters should be ready activation through this evening and again Sunday afternoon and evening. Cockrell
In the hours before
Local storm report, Jun 1, 7:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 5 E CONWAY 35.21N 101.29W
06/01/2019 M1.75 INCH CARSON TX TRAINED SPOTTER
HAIL CURRENTLY FALLING ON I-40 AT MILE MARKER 102.
&&
EVENT NUMBER AMA1900858
LFMLocal storm report, Jun 1, 8:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 8 SE BUSHLAND 35.11N 101.96W
06/01/2019 M66 MPH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900859
LFMLocal storm report, Jun 1, 8:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 8 W GROOM 35.20N 101.25W
06/01/2019 M1.75 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900860
LFMLocal storm report, Jun 1, 8:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 6 SW AMARILLO 35.14N 101.89W
06/01/2019 M1.75 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900861
LFMLocal storm report, Jun 1, 8:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 7 NNE CLAUDE 35.20N 101.31W
06/01/2019 M1.75 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900863
LFMLocal storm report, Jun 1, 8:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL AMARILLO 35.20N 101.82W
06/01/2019 E1.00 INCH POTTER TX PUBLIC
10TH AND EASTERN
&&
EVENT NUMBER AMA1900864
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 63 min |
| Jun 1, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 66 min |
| Jun 1, 7:55 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 2 hr |
| Jun 1, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| Jun 1, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 24 min |
| Jun 1, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 63 min |
| Jun 1, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 36 min |
| Jun 1, 11:14 PM CDT | River Flood Warning | AMA | Armstrong | 65 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.